Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had complete hysterectomy. Sweating excessively. Taking Januvia for diabetes. What could be the cause for sweating?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5128 Questions
I'm a 65 year old woman. I had a complete hysterectomy when I was 38. In the last couple of months, I have begun sweating excessively with just light physical activity. The sweating begins within just a few minutes of the physical activity. An example was I was clearing out old papers from my office at work and putting them in a shred bin. Any ideas what could be causing this excessive sweating? I take Januvia for diabetes.
Posted Wed, 28 Aug 2013 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thank you so much for this query.

I will like to know if this excessive sweating always results in you stopping the activity. If not, does it persist even after continuing? are there any other symptoms associated like rapid heart beat, blurry vision, feeling of passing out? also, does it stop immediately if you should stop the activity? Also, do you have this all the times or some of the times? Were you also put on any pills after hysterectomy? If yes, Are you still continuing with them. Or was at least one of your ovaries spared?
Thanks for providing these responses.

From the information provided, the following may be possible causes.
Excessive sweating could be a symptom of hyperthyroidism. However, this often manifests even during rest and you would have other symptoms like feeling excessive heat when others are not, frequent bowel movements, weight loss, feeling anxious and irritable, with hyperactivity.

Also, because you have diabetes and on medications, it could be that during exercise, your sugars run low and results in signs of hypoglycemia which include excessive sweating, feeling week and hungry, blurry vision etc.

I wouldn't want to think this excessive sweating is in any way connected to the heart though it is often observed in heart attacks because of the recent exhaustive and normal finding that you reported.

My advice would be to investigate these two common causes of excessive sweating by doing a TSH and monitoring of sugars during these episodes. Also, let you blood pressure be measured to make sure it could not be low blood pressures from an upright position.

I hope this helps and provide some ideas on how we approach this problem, identify the cause and propose long lasting solutions. Feel free to contact me with follow p related qestions.
I wish you well.
Dr. Ditah, MD

Above answer was peer-reviewed by
Follow-up: Had complete hysterectomy. Sweating excessively. Taking Januvia for diabetes. What could be the cause for sweating? 1 hour later
Both ovaries were removed along with the uterus in 1986. I quit taking hormones over 10 years ago. When the sweating starts, it does not take long before it stops me from the activity. The sweating usually persists for another 20 to 30 minutes, even when I wash my face and arms with cool water and drink cool water. It is my face, scalp, underarms and back that sweat. The sweating happens any time I do light physical activity, such as light housework. My home has central air conditioning. Outdoors is even worse, but living in Louisiana where the heat index is currently above 100, I figure that is to be expected. Usually with low blood sugar, I get shaky. I am not shaky with the excessive sweating.
Answered by Dr. Chobufo Ditah 11 hours later
Hi and thank you so much for this follow up precision.

Reading through this and the initial information, added to the fact that this only happens during exercise and you are confident that it is not related to hypoglycemia, I think all immediate life threatening possible causes are ruled out.

This is because most common causes of excessive sweating that represent a disease will not only wait for exercise to become noticeable. It is normally expected that we sweat with exercise but it shouldn't be in excess amounts like you have reported. May be the high temperatures could make this worse, but then having them in the house with a central AC isn't helping make the clear cut either. But if it only started with this heat waves this summer, then we may want to lean ore towards this.

Because of its transient nature and only with exercise, I will suggest that we observe this a little longer before undertaking any aggressive medical attention and investigations. If it is something worrisome, some more symptoms may set in to give the whole picture a more clearer view because it is very nonspecific as of now.

I hope you find this helpful. For the meantime, please drink much fluid to stay hydrated and avoid getting dehydrated from losing so much fluids during similar episodes. Also, do the same chores at a more reduced speed and observe whether there would be any changes. And finally, have you tried cooling the house a little more during similar exercises? You may want to.

Thanks once more for your confidence in our services. Feel free to continue the exchange if more questions arise. I wish you the best of health.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor